Luisa Ibáñez, PhD, MD; Xavier Vidal, PhD, MD; Joan-Ramon Laporte, PhD, MD
Potential Financial Conflicts of Interest: None disclosed.
Ibáñez L., Vidal X., Laporte J.; Agranulocytosis Induced by Nonchemotherapy Drugs. Ann Intern Med. 2008;148:319-320. doi: 10.7326/0003-4819-148-4-200802190-00015
Download citation file:
Published: Ann Intern Med. 2008;148(4):319-320.
TO THE EDITOR:
In their recent interesting article, Andersohn and colleagues (1) present a systematic review of case reports of drugs definitely or probably related to agranulocytosis. However, the definition of a plausible time relationship to drug administration includes the onset of acute agranulocytosis occurring within 1 month after treatment withdrawal. This definition could lead to a misclassification of drug causality because agranulocytosis is mainly an immunologic disorder, and a drug is unlikely to induce the disorder if it or its metabolites are not present in the body (2). This could have led to an overall misclassification of drug causality for several drugs.
to gain full access to the content and tools.
Learn more about subscription options.
Register Now for a free account.
Copyright © 2016 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only